MAUDE Adverse Event Report: BECTON DICKINSON, S.A. CONNECTOR LUER LOCK C45; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. CONNECTOR LUER LOCK C45; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515202
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1809105; medical device expiration date: 2022-08-31; device manufacture date: 2018-09-12; medical device lot #: 1711109; medical device expiration date: 2021-10-31; device manufacture date: 2017-11-17.
 
Event or Problem Description
It was reported that the connector luer lock c45 experienced leakage.The following information was provided by the initial reporter: material no: 515202, batch no: 1809105, 1711109.It was reported that during administration of velcade, 3-5 drops of the chemotherapy drug leaked from the needle/phaseal connection onto the patient.Event description medwatch report states, "nurse administering velcade subq using bd phaseal closed system drug transfer device, 3-5 drops of chemotherapy medication leaked from the needle-phaseal connection onto the patient.This is not the first time the phaseal has malfunctioned when administering a medication subcutaneously.Connector luer lock were used in this event, however, the event was replicated in the past with other lot numbers.Bd has been notified in the past of this issue.".
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or physical samples that display the reported condition were provided for investigation.A device history review was performed for reported lots 1809105 and 1711109, no deviations or non-conformances related to this issue were identified during the manufacturing process.Retained samples from each lot were used for additional evaluation.Visual inspections did not reveal any defects and no leakages were observed.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.
 
Event or Problem Description
It was reported that the connector luer lock c45 experienced leakage.The following information was provided by the initial reporter: material no: 515202 batch no: 1809105, 1711109.It was reported that during administration of velcade, 3-5 drops of the chemotherapy drug leaked from the needle/phaseal connection onto the patient.Event description per attached medwatch report states, "nurse administering velcade subq using bd phaseal closed system drug transfer device, 3-5 drops of chemotherapy medication leaked from the needle-phaseal connection onto the patient.This is not the first time the phaseal has malfunctioned when administering a medication subcutaneously.Connector luer lock were used in this event, however, the event was replicated in the past with other lot numbers.Bd has been notified in the past of this issue.".

Brand Name
CONNECTOR LUER LOCK C45
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key8501186
Report Number3003152976-2019-00262
Device Sequence Number1846131
Product Code FPA
UDI-Device Identifier30382905152024
UDI-Public30382905152024
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515202
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR